Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 99, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 22, 2004, 7:29 PM CDT for Cleburne County, Alabama. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2004, 7:29 PM CDT (00:29 UTC)
- Expired
- Jun 22, 2004, 7:45 PM CDT
- In force
- 16 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Cleburne County, AL
The radar
The Atlanta radar (KFFC), 91 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
949 WUUS54 KBMX 230029 SVRBHM ALC029-230045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 728 PM CDT TUE JUN 22 2004 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA * UNTIL 745 PM CDT * AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PINEY WOODS TO 16 MILES SOUTHEAST OF FRUITHURST...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF PIEDMONT TO 15 MILES WEST OF CARROLLTON...AND MOVING EAST AT 30 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY BUILDING. DAMAGING WIND...AND LARGE HAIL ARE LIKELY. STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER. LAT...LON 3385 8555 3352 8536 3353 8533 3393 8543 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:44 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 22, 2:44 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 244 PM CDT TUE JUN 22 2004 .SYNOPSIS...AN ACTIVE WEATHER PATTERN HAS SET UP RESIDENCE ACROSS THE STATE AND WILL CONTINUE THROUGH THE WEEKEND. A FRONTAL BOUNDARY IS CURRENTLY TRACKING SOUTHWARD TOWARDS THE AREA. THIS FRONT WILL LIKELY STALL SOMEWHERE ACROSS OR JUST NORTH OF THE AREA. WITH THIS FOCUS MECHANISM NEARBY...SEVERAL IMPULSES WILL RIDE ALONG THIS BOUNDARY WHICH WILL KEEP RAIN CHANCES THROUGHOUT THE FORECAST PERIOD. && .SHORT TERM...SHOWERS AND THUNDERSTORMS HAVE FINALLY MOVED INTO THE STATE THIS AFTERNOON. ONE COMPLEX IS MOVING NORTHWARD FROM THE GULF COAST AND ANOTHER EASTWARD FROM CENTRAL MISSISSIPPI. THESE TWO COMPLEXES WILL BRING SHOWERS AND THUNDERSTORMS ACROSS THE AREA OVERNIGHT. MOST AREAS SHOULD SEE SOME RAINFALL BY MORNING. ANOTHER UPPER LEVEL DISTURBANCE CURRENTLY OVER EASTERN TEXAS IS PROGGED TO MOVE ACROSS THE AREA ON WEDNESDAY. WITH PLENTY OF MOISTURE AND INSTABILITY AVAILABLE...THUNDERSTORMS ALONG WITH HEAVY RAINFALL ARE EXPECTED. DEPENDING ON WHAT MODEL YOU PREFER...THE FRONT WILL STALL ACROSS CENTRAL ALABAMA (GFS) OR JUST NORTH OF THE AREA (ETA). REGARDLESS... ENOUGH MOISTURE AND INSTABILITY WILL BE AROUND FOR RAIN. THUS IT WILL BE HARD TO GET MUCH OF A BREAK ON THURSDAY SO HAVE KEPT CHANCE POPS IN THE FORECAST. ANOTHER DISTURBANCE IS EXPECTED ON FRIDAY WHICH WILL KEEP HIGH CHANCE POPS IN THE FORECAST. HIGH AND LOW TEMPERATURES WILL BE HIGHLY DEPENDANT ON THUNDERSTORMS AND CLOUD COVER. STILL WENT A FEW DEGREES ABOVE MOS GUIDANCE FOR HIGH TEMPERATURES DUE TO THE FACT IF THE SUN BREAKS OUT...HEATING WILL TAKE PLACE FAST. && .LONG TERM...ANOTHER FRONT IS EXPECTED TO ENTER THE REGION BY THE WEEKEND...NOT QUITE SURE HOW FAR SOUTH THIS ONE WILL GO...BUT A CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TUESDAY AS SUMMER IS IN FULL EFFECT. HIGH TEMPERATURES WILL BE JUST BELOW NORMALS FOR THIS TIME OF YEAR. && .PRELIMINARY NUMBERS... BIRMINGHAM 71 84 69 86 69 / 80 70 50 50 MONTGOMERY 72 87 71 87 71 / 60 60 40 50 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && KH/99
Hazardous weather outlook, Jun 22, 1:30 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT TUE JUN 22 2004 ALZ011>015-017>050-231830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CDT TUE JUN 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. THE WET MICROBURST POTENTIAL THIS AFTERNOON IS LOW DUE TO STABLE AIR IN THE MID LEVELS. HOWEVER... SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING NUMEROUS LIGHTNING STRIKES...WIND GUSTS AROUND 30 MPH...AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... ISOLATED STRONG STORMS ARE POSSIBLE ACROSS THE AREA THROUGH WEDNESDAY...AS A WEAK SURFACE LOW DEVELOPS TO OUR WEST...AND A FRONT REMAINS STATIONARY TO OUR NORTH. IN THESE STRONG THUNDERSTORMS... WIND GUSTS OF UP TO 35 MPH...HEAVY RAINFALL...AND NUMEROUS LIGHTNING STRIKES WILL BE POSSIBLE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 5:54 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 554 PM CDT TUE JUN 22 2004 ALZ025-222330- SHELBY- 554 PM CDT TUE JUN 22 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 630 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER OAK MOUNTAIN STATE PARK...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PELHAM...OAK MOUNTAIN STATE PARK AND CHELSEA THROUGH 630 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jun 22, 5:55 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 555 PM CDT TUE JUN 22 2004 ALZ026-222345- ST. CLAIR- 555 PM CDT TUE JUN 22 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 645 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND NUMEROUS LIGHTNING STRIKES ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MOODY...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOODY...MARGARET... BRANCHVILLE...SPRINGVILLE...PELL CITY...ODENVILLE AND RIVERSIDE THROUGH 645 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Local storm report, Jun 22, 6:08 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
608 PM CDT TUE JUN 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM WIND DAMAGE COUNTYWIDE 33.07N 87.10W
06/22/2004 BIBB AL PUBLIC
NUMEROUS TREES BLOWN DOWN ACROSS THE COUNTY.
0530 PM WIND DAMAGE 2 S ALABASTER 33.19N 86.82W
06/22/2004 SHELBY AL CITY POLICE
TREES WERE BLOWN DOWN ON CR 17 AND STREET SIGNS WERE
BLOWN DOWN ON SR 119 NEAR ALABASTER. ONE LARGE TREE WAS
BLOWN DOWN AND BLOCKING CR 10 NEAR MONTEVALLO.
&&Local storm report, Jun 22, 6:25 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
625 PM CDT TUE JUN 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0617 PM WIND DAMAGE TALLADEGA 33.43N 86.10W
06/22/2004 TALLADEGA AL EMA
SEVERAL TREES WERE BLOWN DOWN IN THE EXTREME SOUTHWEST
PART OF THE CITY OF TALLADEGA.
0622 PM WIND DAMAGE TALLADEGA 33.43N 86.10W
06/22/2004 TALLADEGA AL PUBLIC
SEVERAL TREES DOWN ACROSS THE ENTIRE CITY OF
TALLADEGA.
&&Special weather statement, Jun 22, 6:26 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 626 PM CDT TUE JUN 22 2004 ALZ028-230000- CLAY- 626 PM CDT TUE JUN 22 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 700 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PYRITON...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PYRITON THROUGH 700 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jun 22, 6:44 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 644 PM CDT TUE JUN 22 2004 ALZ018-230015- ETOWAH- 644 PM CDT TUE JUN 22 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 715 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND NUMEROUS LIGHTNING STRIKES ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ATTALLA...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR RIDGEVILLE... ATTALLA...REECE CITY...GADSDEN...KEENER AND HOKES BLUFF THROUGH 715 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:28 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 32 min |
| Jun 23, 4:40 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 35 min |
| Jun 23, 5:16 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.